Hail, Bladen
- When
- May 26, 3:44 PM EST
- Where
- Bladen County, Tar Heel
- Measured
- 1 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 34.733, -78.783
Quarter size hail fell.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at May 26, 3:05 PM EST, 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 405 PM EDT FRI MAY 26 2006 .SHORT TERM (THROUGH SUNDAY)... SVR CONVECTION IS ONGOING OVER THE PEE DEE REGION OF SC IN RESPONSE TO A PIEDMONT TROF AND MODEST UPPER DIFLUENCE. UPPER TROF AXIS STILL LURKING A BIT FARTHER UPSTREAM AND HELPING TO INITIATE CONVECTION JUST OFF THE HIGHER TERRAIN. MOST IMPORTANT FACTOR IN THE FIRST PERIOD IS WW 402 AND ONGOING CONVECTION. AT THIS POINT FIGURE THAT COVERAGE AFTER THE VALID TIME OF THE TONIGHT FORECAST WILL MERIT SCATTERED WORDING. PRECIP CHANCES WILL DECREASE QUITE RAPIDLY BY MIDNIGHT. ROUGHLY A PERSISTENCE FORECAST ON SATURDAY...HOWEVER WITH UPPER RIDGING STARTING TO BUILD THE PRECIP CHANCES SHOULD BE MUCH LESS. STILL JUST JUICY ENOUGH IN THE LOW LEVELS THAT A 20 POP IN THE AFTERNOON/EVENING IS WARRANTED. LATER SHIFTS MAY FIND THAT IS EVEN TOO PESSIMISTIC. COLD FRONT DROPS IN SATURDAY NIGHT BUT THE MAIN IMPACT WILL BE ON DEWPOINTS AND MIN TEMPS. MAX TEMPS SUNDAY LOOK NEARLY AS WARM AWAY FROM THE WATER AS TODAY OR SATURDAY. && .LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)... HPC GUIDANCE PRETTY CLOSE TO THE GOING EXTENDED FORECAST SO NO SIGNIFICANT CHANGES WILL BE MADE. COASTAL TROF DEVELOPS ON WED SO HAVE INCLUDED A 20 POP IN THE GRIDS ALONG THE COAST...BUT THAT WILL REMAIN SILENT IN THE ZFP. PRECIP CHANCES INCREASE SLIGHTLY TOWARD THE END OF THE PERIOD AS A COLD FRONT APPROACHES FROM THE WEST. OTHERWISE BERMUDA HIGH PRESSURE WILL KEEP TEMPS ON THE HIGH SIDE OF CLIMO...ESPECIALLY INLAND. && .AVIATION... ALL TERMINALS INITIALIZE UNDER VFR CONDITIONS EARLY THIS AFTERNOON. SINCE THEN CONVECTIVE CLOUDS HAVE DEVELOPED. HAVE USED TEMPO GROUPS TO ADDRESS THUNDERSTORM ACTIVITY THIS AFTERNOON AS PIEDMONT TROUGH GETS ACTIVE IN ALL TERMINALS WITH ACTIVITY COMMENCING EARLY IN FLO AND ALONG THE SEA BREEZE BOUNDARY AT THE COASTAL TERMINALS. USED PREVAILING VCTS IN ALL TERMINALS AFTER 0000 UTC. NEXT PACKAGE...0000 UTC ISSUANCE...WILL LIKELY HAVE A BETTER HANDLE ON CONVECTIVE TRENDS PINPOINTING ACTIVITY WITH TEMPO GROUPS. WILL LIKELY BE SOME FOG AROUND TONIGHT AFTER ACTIVITY ENDS. THE FOG WILL BE A FUNCTION OF WHO RECEIVES THE RAIN AND CONVECTIVE DEBRIS CLOUDS. SUBSEQUENT SHIFTS WILL HAVE A BETTER HANDLE ON THESE TRENDS AS WELL. && .MARINE... CONVECTION KEEPING THINGS BUSY SO WILL KEEP SHORT. SOUTH TO SOUTHWEST FETCH CONTINUES TO PREVAIL AND SEAS ARE CLOSER TO 5 FT ACROSS MOST OF THE COASTAL WATERS. STRONG JET TRAVERSING BY TONIGHT AND THE PRESSURE GRADIENT AHEAD OF THE COLD FRONT WILL ALLOW SPEEDS TO TONIGHT THROUGH THIS EVENING. SEAS WILL CONTINUE TO BUILD AND WILL LEAVE THE SMALL CRAFT ADVISORY IN PLACE THROUGH SATURDAY MORNING. DURING SUNDAY MORNING THE FRONT WILL SHIFT SOUTH OF THE WATERS WITH WEAKER NORTH TO NORTHEASTERLY FLOW TO TAKE HOLD. EACH AFTERNOON THROUGH THE FIRST PART OF NEXT WEEK THE WIND MAY VEER TO AN EASTERLY DIRECTION CLOSER TO THE COAST IN RESPONSE THE DAILY SEA BREEZE. && .ILM WATCHES/WARNINGS/ADVISORIES... NC...NONE. SC...NONE. MARINE...SMALL CRAFT ADVISORY AMZ250-252-254-256. && SHORT TERM...RAS AVIATION...SHK MARINE...PFAFF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 230 PM EDT FRI MAY 26 2006 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-271000- ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG -GEORGETOWN 230 PM EDT FRI MAY 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORM ARE POSSIBLE THIS AFTERNOON. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM THIS EVENING. THE SEVERE STORMS WILL HAVE THE POTENTIAL TO PRODUCE HAIL THE SIZE OF PENNIES OR LARGER...AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND MUCH OF TONIGHT. AMZ250-252-254-256-271000- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 230 PM EDT FRI MAY 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY CONDITIONS RE-DEVELOPING BY LATE THIS AFTERNOON AND PERSISTING THROUGH MIDDAY SATURDAY. IN ADDITION...SEVERE THUNDERSTORMS WILL LIKELY AFFECT THE COASTAL WATERS THIS AFTERNOON AND EVENING. THE SEVERE STORMS WILL HAVE THE POTENTIAL TO PRODUCE HAIL THE SIZE OF PENNIES OR LARGER...AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. 15
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
413 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM HAIL CADES 33.78N 79.78W
05/26/2006 E0.75 INCH WILLIAMSBURG SC TRAINED SPOTTER
WINDS ALSO DESCRIBED AS STRONG.
&&
TRAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
418 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 6 NW KINGSTREE 33.73N 79.90W
05/26/2006 E0.75 INCH WILLIAMSBURG SC PUBLIC
REPORT FROM THE MOUZON COMMUNITY NORTHWEST OF KINGSTREE.
&&
TRAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
424 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL LUMBERTON 34.63N 79.01W
05/26/2006 E0.75 INCH ROBESON NC TRAINED SPOTTER
PENNY SIZE HAIL NEAR LUMBERTON HOSPITAL.
&&
RASPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
426 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL LUMBERTON 34.63N 79.01W
05/26/2006 E0.88 INCH ROBESON NC BROADCAST MEDIA
&&
RASPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
437 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 4 E DILLON 34.42N 79.30W
05/26/2006 E0.88 INCH DILLON SC PUBLIC
FARM SUPPLY STORE REPORTED NICKEL SIZE HAIL
&&
PFAFFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
444 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL TAR HEEL 34.73N 78.79W
05/26/2006 E1.00 INCH BLADEN NC FIRE DEPT/RESCUE
&&
TRAThe Wilmington radar (KLTX), 89 km away, was scanning. The volume nearest the first event began at 20:44 UTC.
1 hail. Local standard time, as filed.
Quarter size hail fell.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2006Every state in 2006This day in weather historyWarnings in North Carolina, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510537.